i'm a 48 yr old male,..........i was recenly put on glimepiride 4 mg tablets. take once a day....i never eat breakfast. i eat at noon.(when i took my tablet) and then again about 7:00pm...... the medicine seem to be working. but last week it dropped to 55. (and this was after eating fried fish, w/tartar, green beans, cabbage, white roll and 44 oz. coke. i starting feeling real cold inside and "light". so i had a candy bar and coke. i called the dr. and he told to start taking half the tablet in the morning and half at evening. well the last couple of days i was only taking the half at noon. when i ate my first meal. my question is: how much and how quick can the blood level flunctuate? for example today. at 12:30pm i had a hot dog with a 44oz Coke. and took my half of pill. At 1:30pm i check my sugar and it was 201.. a little before 5:00pm (actually about 15 min. ago) i started feeling a little funny again. so i checked my level at 4:58pm and it was 61.........i am getting frustrated because i took the pill and my level was 200 an hour later. THEN...it drops to 61...... i know i should be eating better, but is my missing breakfast messing with my sugar level at lunch time, even after having lunch.??? any comments would be greatly appreciated...
It is impossible for us to evaluate you over the Internet. I suggest you get referred to an Endocrinologist - a doctor trained in diabetes care and treatment - for further testing. High levels after a meal then diving to lows 3-4 hours later could possibly be reactive hypoglycemia. Only a thorough medical evaluation and testing can reveal the real cause. Good luck -
Hi I have a question please. I had went to the emergency last week because of some other symptoms that I have been having. They did a blood work up and my blood sugar level was at a 57. I hadn't eaten anything all day and by the time they had released me I had taken a couple of sips of my daughters sprite and it went up to 98. So the said I was fine. Since then I have been very worried about this so I decided to get myself a meter so that I could test myself. So Yesterday I tested myself when I got home from buying my daughter a car and I had had a hamburger and a sr. Pepper at about 6. I got home at about 9 and tested then and I was at an 86. I had a few crackers as a snack before I went to bed and then some cold medicine cause I'm sick. Well during the night I felt very shakey (shaky) in my sleep. Then I got up at 6:30 in the morning and tested myself then I was at a 94. Then I retested myself after eating a banana about 2 hrs later I tested at a 90. So then I went to Costco today shopping and I snacked on whatever they were serving. Got home and tested and I then was at 116. So basically I called and spoke with a pharmacist and he said that's not too high and that what probably happened during the night is my sugar finally processed through all of the way and that's why I felt shakey (shaky). Do you think I was way to high and I was in danger or did I drop too low.
My suggestion to you, rather than trying to navigate through home monitoring before you really have a solid understanding of how glucose is affected by different types of foods, and times of day, etc...is to speak with your doctor. Most likely, you don't even need to be cheaking your sugar at home.
The 57 at the ER was likely due to you not eating all day. In the grand scheme of things, it was not horribly low considering that by most scales, 60 is on the low end of normal.
You really need to discuss your concerns with your doctor, and then follow his guidance as far as what you should be doing about it, if anything. I don't see anything terribly alarming in your values at this point.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.